Existence Result for a Superlinear Fractional Navier Boundary Value Problems

  • Habib Mâagli
  • Abdelwaheb Dhifli
  • Abdulah Khamis Alzahrani
Open Access


In this paper, we study the following fractional Navier boundary value problem
$$\begin{aligned} \left\{ \begin{array}{lllc} D^{\beta }(D^{\alpha }u)(x)=u(x)g(u(x)),\quad x\in (0,1), \\ \displaystyle \lim _{x\longrightarrow 0}x^{1-\beta }D^{\alpha }u(x)=-a,\quad \,\,u(1)=b, \end{array} \right. \end{aligned}$$
where \(\alpha ,\beta \in (0,1]\) such that \(\alpha +\beta >1\), \(D^{\beta }\) and \(D^{\alpha }\) stand for the standard Riemann–Liouville fractional derivatives and ab are nonnegative constants such that \(a+b>0\). The function g is a nonnegative continuous function in \([0,\infty )\) that is required to satisfy some suitable integrability condition. Using estimates on the Green’s function and a perturbation argument, we prove the existence of a unique positive continuous solution, which behaves like the unique solution of the homogeneous problem.


Fractional Navier differential equations positive solutions Green’s function perturbation arguments 

Mathematics Subject Classification

34A08 34B15 34B18 34B27 



We thank the referee for his/her careful reading of the paper and helpful comments and remarks.


  1. 1.
    Bachar, I., Mâagli, H., Rǎdulescu, V.D.: Fractional Navier boundary value problems. Bound. Value Probl. 20, 79 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Campos, L.M.C.M.: On the solution of some simple fractional differential equations. Int. J. Math. Sci. 13, 481–496 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Chaieb, M., Dhifli, A., Zribi, M.: Positive solutions for systems of competitive fractional differential equations. Electron. J. Differ. Equ. 2016(133), 1–13 (2016)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Delbosco, D., Rodino, L.: Existence and uniqueness for a nonlinear fractional differential equation. J. Math. Anal. Appl. 204, 609–625 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Diethelm, K., Freed, A.D.: On the solution of nonlinear fractional order differential equations used in the modeling of viscoplasticity. In: Keil, F., Mackens, W., Voss, H., Werther, J. (eds.) Scientific Computing in Chemical Engineering II—Computational Fluid Dynamics, Reaction Engineering and Molecular Properties, pp. 217–224. Springer, Heidelberg (1999)Google Scholar
  6. 6.
    Furati, K.M., Kassim, M.D., Tatar, N.-E.: Existence and uniqueness for a problem involving Hilfer fractional derivative. Comput. Math. Appl. 64, 1616–1626 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Furati, K.M., Kassim, M.D., Tatar, N.-E.: Non-existence of global solutions for a differential equation involving Hilfer fractional derivative. Electron. J. Differ. Equ. 2013(235), 1–10 (2013)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Hilfer, R.: Applications of Fractional Calculus in Physics. World Scientific, Singapore (2000)CrossRefzbMATHGoogle Scholar
  9. 9.
    Kilbas, A.A., Srivastava, H.M., Trujillo, J.J.: Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam (2006)zbMATHGoogle Scholar
  10. 10.
    Kilbas, A.A., Trujillo, J.J.: Differential equations of fractional order methods, results and problems, I. Appl. Anal. 78, 153–197 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Kilbas, A.A., Trujillo, J.J.: Differential equations of fractional order methods, results and problems, II. Appl. Anal. 81, 135–193 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Koeller, R.C.: Applications of fractional calculus to the theory of viscoelasticity. J. Appl. Mech. 51(5), 299–307 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Kou, C., Zhou, H., Yan, Y.: Existence of solutions of initial value problems for nonlinear fractional differential equations on the half-axis. Nonlinear Anal. 74, 5975–5986 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Kristaly, A., Rǎdulescu, V.D., Varga, C.: Variational Principles in Mathematical Physics, Geometry, and Economics: Qualitative Analysis of Nonlinear Equations and Unilateral Problems, vol. 136. Cambridge University Press, Cambridge (2010)CrossRefzbMATHGoogle Scholar
  15. 15.
    Kumar, P., Agarwal, O.P.: An approximate method for numerical solution of fractional differential equations. Signal Process. 86, 2602–2610 (2006)CrossRefzbMATHGoogle Scholar
  16. 16.
    Lakshmikantham, V., Vatsala, A.S.: General uniqueness and monotone iterative technique for fractional differential equations. Appl. Math. Lett. 21, 828–834 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Ling, Y., Ding, S.: A class of analytic functions defined by fractional derivation. J. Math. Anal. Appl. 186, 504–513 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Mâagli, H., Chaieb, M., Dhifli, A., Zermani, S.: Existence and boundary behavior of positive solutions for a semilinear fractional differential equation. Mediterr. J. Math. 12, 1265–1285 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Mâagli, H., Dhifli, A.: Existence and asymptotic behavior of positive solutions for semilinear fractional Navier boundary-value problems. Electron. J. Differ. Equ. 2017(141), 1–13 (2017)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Maric, V.: Lecture Notes in Maths. Regular variation and differential equations, vol. 1726. Springer, Berlin (2000)Google Scholar
  21. 21.
    Miller, K.S., Ross, B.: An Introduction to the Fractional Calculus and Fractional Differential Equations. Wiley, New York (1993)zbMATHGoogle Scholar
  22. 22.
    Pitcher, E., Sewell, W.E.: Existence theorems for solutions of differential equations of non-integral order. Bull. Am. Math. Soc. 44(2), 100–107 (1938)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Podlubny, I.: Geometric and physical interpretation of fractional integration and fractional differentiation. Fract. Calc. Appl. Anal. 5, 367–386 (2002)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Pucci, P., Xiang, M., Zhang, B.: Existence and multiplicity of entire solutions for fractional \(p\)-Kirchhoff equations. Adv. Nonlinear Anal. 5, 27–55 (2016)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Rǎdulescu, V.D.: Qualitative Analysis of Nonlinear Elliptic Partial Differential Equations. Hindawi Publishing Corporation, Cairo (2008)CrossRefzbMATHGoogle Scholar
  26. 26.
    Samko, S., Kilbas, A., Marichev, O.: Fractional integrals and Derivative. Theory and Applications. Gordon and Breach, Yverdon (1993)zbMATHGoogle Scholar
  27. 27.
    Seneta, R.: Lectures Notes in Mathematics. Regular varying functions, vol. 508. Springer, Berlin (1976)Google Scholar
  28. 28.
    Tarasov, V.: Fractional Dynamics: Applications of Fractional Calculus to Dynamics of Particles. Fields and Media. Springer, New York (2011)Google Scholar
  29. 29.
    Zhang, S.: The existence of a positive solution for a nonlinear fractional differential equation. J. Math. Anal. Appl. 252, 804–812 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Zhang, S.: Monotone iterative method for initial value problem involving Riemann–Liouville fractional derivatives. Nonlinear Anal. 71, 2087–2093 (2009)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© The Author(s) 2018

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (, which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  • Habib Mâagli
    • 1
  • Abdelwaheb Dhifli
    • 2
  • Abdulah Khamis Alzahrani
    • 3
  1. 1.Department of Mathematics, College of Sciences and ArtsKing Abdulaziz UniversityRabighSaudi Arabia
  2. 2.Département de MathématiquesFaculté des Sciences de TunisTunisTunisia
  3. 3.Department of Mathematics, Faculty of SciencesKing Abdulaziz UniversityJeddahSaudi Arabia

Personalised recommendations